Methamphetamine laced with fentanyl can cause overdoses and even death. (Contributed)

Methamphetamine laced with fentanyl can cause overdoses and even death. (Contributed)

Interior Health issues drug alert for Penticton

Interior Health is finding fentanyl in a substance sold as methamphetamine

Interior Health has issued a drug alert for the community of Penticton after finding fentanyl in a substance sold as methamphetamine.

The substance is described as cloudy white in colour, wet looking and some samples contain red flakes. Those who take this substance are at serious risk of overdosing, according to Interior Health.

Reduce your risk of overdosing by:

    • Getting your drugs checked.
    • Avoiding using different drugs at the same time or using drugs and alcohol together.
    • Don’t use alone or ask someone to check on you.
    • If you must use while alone, consider using the lifeguard app which can connect you with 911 emergency responders if you overdose. Download the app on the App Store or Google Play.
    • When using your substance start with a small amount, then go slow.
    • Use at an overdose prevention or supervised consumption site, if one is near you.
    • Know how to respond to an overdose – call 911, give rescue breaths and naloxone.

Naloxone kits and training is available at:

  • Martin Street Outreach Clinic
  • Interior Health MHSU and Public Health
  • SOWINS mobile outreach
  • Onesky Community Resources
  • Pathways Addiction Resource
  • Snxastwilxtn Centre

Drug checking is available at:

  • SOWINS mobile outreach
  • Pathways Addiction Resource Society
  • Burdock House (residents only)
  • Compass court/house (residents only)

Overdose prevention/supervise consumption sites:

  • Burdock House (residents only)
  • Compass court/house (residents only)

READ MORE: Princeton woman may be the most loved cashier in the history of grocery stores

READ MORE: Kelowna Museum Society welcomes back visitors

Drugs